MAUDE Adverse Event Report: ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG STAR COMPL. WITH ACCESSORIES; STATION, PIPETTING AND DILUTING, FOR CLINICAL USE

ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG STAR COMPL. WITH ACCESSORIES; STATION, PIPETTING AND DILUTING, FOR CLINICAL USE
Catalog Number 04640535001
Medical Device Problem Code Misfocusing (1401)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/20/2025
Type of Reportable Event Malfunction
Event or Problem Description
There was an allegation of a misreading of a sample barcode when using the hamilton star compl.With accessories pooler.It was observed that the sample id (b)(6) was incorrectly read as (b)(6) during the pp96 repeat run.The same sample was correctly read during the original pp96 run.The sample was read multiple times using the hamilton cegd20122-h8 associated handheld scanner sick idm 140-21p06 (b)(6).The sample was predominantly read incorrectly.For comparison, the sample was also read with a department-internal handheld scanner, which consistently read the sample correctly.
 
Additional Manufacturer Narrative
The hamilton star compl.With accessories is an instrument used with the cobas® 6800/8800 systems for automated pipetting and pooling of aliquots of multiple primary samples into one pooled sample.Investigation is ongoing.
 
Additional Manufacturer Narrative
The investigation did not identify a product issue.The barcode was retained and has been investigated.The root cause is a barcode that has insufficient quality.The barcode resolution does not match the resolution of the barcode printer.

Brand Name
STAR COMPL. WITH ACCESSORIES
Common Device Name
STATION, PIPETTING AND DILUTING, FOR CLINICAL USE
Manufacturer (Section D)
ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG
1080 us highway 202 south
branchburg NJ 08876
Manufacturer (Section G)
HAMILTON BONADUZ AG
via crusch 8
bonaduz 7402
SZ   7402
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
9253534412
MDR Report Key22283387
Report Number2243471-2025-01878
Device Sequence Number15672347
Product Code JQW
UDI-Device Identifier07630032600010
UDI-Public07630032600010
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number04640535001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/22/2025
Supplement Date Received by Manufacturer07/31/2025
Initial Report FDA Received Date06/18/2025
Supplement Report FDA Received Date08/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown